Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 93, NWS Jackson, MS

December 25, 2015Tensas Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Dec 25, 2015, 9:32 PM CST for Tensas Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 9:32 PM CST (03:32 UTC)
Expired
Dec 26, 2015, 12:30 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WGUS54 KJAN 260332
FFWJAN
LAC107-260630-
/O.NEW.KJAN.FF.W.0093.151226T0332Z-151226T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL TENSAS PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 1230 AM CST
    
* AT 931 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEWELLTON...SOMERSET AND COOTER POINT. 

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3193 9151 3195 9151 3196 9153 3199 9151
      3199 9150 3201 9150 3220 9135 3222 9126
      3221 9124 3223 9122 3225 9113 3221 9112
      3221 9113 3220 9116 3214 9117 3186 9143
      3190 9156

$$

GRG
2 follow-up statements
918 
WGUS74 KJAN 260355
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CST FRI DEC 25 2015

LAC107-260630-
/O.CON.KJAN.FF.W.0093.000000T0000Z-151226T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-
955 PM CST FRI DEC 25 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR
NORTHWESTERN TENSAS PARISH...

AT 955 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOMERSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3199 9133 3195 9143 3197 9150 3220 9135
      3222 9126 3221 9124 3223 9122 3225 9113
      3221 9112 3221 9113 3220 9116 3214 9117

$$

GRG
281 
WGUS74 KJAN 260512
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CST FRI DEC 25 2015

LAC107-260520-
/O.CAN.KJAN.FF.W.0093.000000T0000Z-151226T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-
1112 PM CST FRI DEC 25 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN TENSAS PARISH IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3199 9133 3195 9143 3197 9150 3220 9135
      3222 9126 3221 9124 3223 9122 3225 9113
      3221 9112 3221 9113 3220 9116 3214 9117

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 3:48 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Dec 25, 3:48 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST FRI DEC 25 2015

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... LATEST SATELLITE
IMAGERY WAS PICKING UP A LARGE UPPER TROUGH OVER THE WESTERN
CONUS...WHICH WAS RESULTING IN DEEP SOUTH-SOUTHWESTERLY FLOW OVER
THE REGION. THE CONVECTIVE ACTIVITY WAS BEING ENHANCED BY A LOW
AMPLITUDE IMPULSE ABOUT TO EXIT THE MIDSOUTH REGION. THE DEEP
SOUTHERLY FLOW WAS BRINGING IN STRONG MOISTURE TRANSPORT IN STRONG
ISENTROPIC LIFT WITH ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF
AROUND 1.8 INCHES. THIS HAS RESULTED IN SOME FLASH FLOOD WARNINGS
ACROSS THE SOUTHWEST FOR THIS AFTERNOON. A STATIONARY FRONTAL
BOUNDARY WAS NOTED ACROSS THE DELTA REGION WITH TEMPS RANGING FROM
THE 60S NORTHWEST OF THE BOUNDARY TO THE 70S ON THE SOUTH SIDE. AREA
RADARS AT MID AFTERNOON HAD PICKED UP SOME STRONG STORMS WITH SOME
HEAVY RAINFALL. STILL HAD DEEP LAYER SHEAR, HELICITY AND SOME
INSTABILITY ACROSS THE REGION. EXPECT THE LIMITED SEVERE RISK TO
DECREASE AS WE PUSH INTO TONIGHT.

FOR TONIGHT MODELS SHOWS THE ACTIVITY TAPERING OFF AS WE MOVE INTO
AFTER MIDNIGHT. SO HAVE REDUCED POPS SOME AT THAT TIME. THERE MAY BE
SOME AREAS OF FOG THAT DEVELOP IN THE FAR SOUTH AFTER
MIDNIGHT...WHICH IS SHOWN BY SOME OF THE SHORT TERM GUIDANCE. WILL
KEEP THE FLASH FLOOD WATCH ACROSS THE NORTH UNTIL 12Z SATURDAY FOR
NOW. EXPECT THE FRONTAL BOUNDARY TO GET PUSHED BACK TO THE NORTH AS
A WARM FRONT AHEAD OF AN APPROACHING STORM SYSTEM BY EARLY SATURDAY.
THE FOG IN THE SOUTH SHOULD LIFT BY MIDMORNING. THE STORM SYSTEM
WILL BE NEAR THE FOUR CORNERS REGION ON SATURDAY. WARM MILD TEMPS
WILL CONTINUE THROUGH MOST OF THE SHORT TERM UNTIL WE GET TO SUNDAY
NIGHT WHEN LOWS WILL DIP INTO THE 50S WEST TO THE 60S EAST. AS WE
GET INTO SUNDAY AND SUNDAY NIGHT THE STORM SYSTEM TO THE WEST WILL
BE WINDING UP AS IT APPROACHES FROM THE ARKLATEX REGION. WE WILL GET
SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE ACROSS THE
ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP LAYER
MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE REGION.
MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE SOUTHERN
PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR WEST
WITH HIGH PWATS AROUND 1.9 INCHES. ONCE AGAIN WE COULD BE SOME
EFFICIENT RAINFALL RATES WITH THIS SYSTEM ESP WITH TRAINING OF CELLS
ONCE AGAIN FOR SOME FLASH FLOODING ISSUES...HOWEVER SEVERE WEATHER
WILL BE THE PRIMARY CONCERN FOR SUNDAY NIGHT INTO MONDAY. MODELS
CONTINUE TO SHOW THAT A SQUALL LINE WILL PUSH ACROSS THE REGION FOR
SUNDAY NIGHT INTO EARLY MONDAY. THE PRIMARY RISK WILL BE DAMAGING
WINDS AND SOME POSSIBLE TORNADOES. MODELS PROG A DEEPENING SURFACE
LOW PUSHING ACROSS NORTHWEST ARKANSAS ON SUNDAY NIGHT INTO EARLY
MONDAY.

.LONG TERM...MONDAY THROUGH FRIDAY...DRY SLOTTING SHOULD END MOST OF
THE SIGNIFICANT RAIN BY NOON MONDAY BUT PCPN WL REMAIN POSSIBLE
UNTIL THE CLOSED LOW MOVES A LITTLE FARTHER NORTH MONDAY EVENING.
COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA
TUESDAY. TUESDAY MORNING LOWS WILL BE BACK MAINLY IN THE 40S WITH
HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY WILL BE DRY AS THE CLOSED
LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA BUT OUR WINDS ALOFT
WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING
OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF ARE IN A LITTLE BETTER
AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH ACROSS THE CENTRAL
CONUS WEDNESDAY. THE EURO WAS A LITTLE HEAVIER WITH THE PRECIP
AMOUNTS AT MIDWEEK. THURSDAY AND FRIDAY WILL BE COOL AND DRY ACROSS
OUR REGION./17/22/

&&

.AVIATION...DISMAL FLYING CONDITIONS WILL PERSIST THROUGH THE TAF
PERIOD. IFR/MVFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON
THANKS TO LOW STRATUS AND WIDESPREAD SHRA/TSRA. THROUGH TONIGHT, THE
MAIN FOCUS OF PRECIP WILL SHIFT NORTHWARD, MOVING NORTH OF THE AREA
BY THE OVERNIGHT HOURS. HOWEVER, CIGS WILL LIKELY FALL AT MOST
SITES...WITH WIDESPREAD IFR/LIFR CONDITIONS EXPECTED LATE OVERNIGHT
THROUGH SAT MORNING. THERE MAY ALSO BE REDUCED VISBY DURING THIS
TIME FRAME. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  79  69  77 /  45  25  24  35
MERIDIAN      69  77  67  76 /  42  26  27  32
VICKSBURG     69  80  69  77 /  47  20  21  43
HATTIESBURG   69  78  68  78 /  39  30  34  36
NATCHEZ       70  80  71  77 /  42  22  22  48
GREENVILLE    66  79  68  76 /  57  26  22  69
GREENWOOD     69  79  70  76 /  59  25  22  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039.
LA...NONE.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

17/22/DL
Hazardous weather outlook, Dec 25, 2:35 PM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST FRI DEC 25 2015

ARZ074-075-LAZ007-MSZ018-019-025-026-034-262045-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TONIGHT AND SATURDAY

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS
OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER
AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ027>033-035>039-262045-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING
ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

LAZ008-009-015-016-023>026-MSZ040>064-262045-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY,
ESPECIALLY ACROSS NORTHEAST LOUISIANA AND WEST MISSISSIPPI. LOCALLY
HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE
DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

MSZ065-262045-
COVINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COVINGTON COUNTY.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ066-072>074-262045-
JONES-MARION-LAMAR-FORREST-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Dec 25, 6:11 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     2 SE HICKORY            32.30N 89.00W
12/25/2015                   NEWTON             MS   LAW ENFORCEMENT

            TREE DOWN

&&

CME
Special weather statement, Dec 25, 6:14 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CST FRI DEC 25 2015

LAZ026-MSZ059>061-260045-
CONCORDIA LA-ADAMS MS-FRANKLIN MS-JEFFERSON MS-
614 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CONCORDIA PARISH...
NORTHWESTERN FRANKLIN...ADAMS AND WESTERN JEFFERSON COUNTIES UNTIL
645 PM CST...

AT 614 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NATCHEZ...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NATCHEZ AROUND 620 PM CST.
  STANTON AND CRANFIELD AROUND 635 PM CST.
  STAMPLEY...CHURCH HILL AND MCNAIR AROUND 645 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3132 9152 3145 9164 3182 9117 3160 9099
TIME...MOT...LOC 0014Z 233DEG 33KT 3149 9144

GRG
Special weather statement, Dec 25, 6:41 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CST FRI DEC 25 2015

MSZ059-061-260115-
FRANKLIN MS-JEFFERSON MS-
641 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
CENTRAL JEFFERSON COUNTIES UNTIL 715 PM CST...

AT 640 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MCNAIR...OR 19 MILES EAST OF NATCHEZ...MOVING NORTHEAST AT 20
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FAYETTE AROUND 650 PM CST.
  LORMAN AROUND 710 PM CST.
  RED LICK AND BLUE HILL AROUND 715 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3161 9115 3163 9115 3163 9117 3167 9121
      3186 9102 3184 9092 3170 9077 3153 9107
TIME...MOT...LOC 0040Z 228DEG 16KT 3166 9108

GRG
Local storm report, Dec 25, 7:25 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      CARROLLTON              33.50N 89.92W
12/25/2015                   CARROLL            MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED AROUND THE COUNTY. A FEW STREETS IN
            CARROLLTON WERE ALSO FLOODED. REPORTED BY EMERGENCY
            MANAGEMENT

0902 AM     TSTM WND DMG     DUCK HILL               33.63N 89.71W
12/25/2015                   MONTGOMERY         MS   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 51 NEAR DEVALDA DRIVE. REPORTED
            BY EMERGENCY MANAGEMENT

0915 AM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
12/25/2015                   BOLIVAR            MS   CO-OP OBSERVER

            RAINFALL AMOUNT OF 2.14 INCHES MEASURED IN LESS THAN 2
            HOURS BY COOPERATIVE OBSERVER. NUMEROUS STREETS WERE
            FLOODED AROUND THE CITY OF CLEVELAND.

0930 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
12/25/2015                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS ROADS WERE FLOODED AROUND THE CITY OF DERMOTT
            INCLUDING HIGHWAY 35. REPORTED BY EMERGENCY MANAGER

0234 PM     TSTM WND DMG     3 NW COLUMBUS           33.53N 88.44W
12/25/2015                   LOWNDES            MS   911 CALL CENTER

            DOWNED POWER LINES ON THE NORTH SIDE OF COLUMBUS

0344 PM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
12/25/2015                   WINSTON            MS   LAW ENFORCEMENT

            A COUPLE TREES WERE DOWN.

0351 PM     TORNADO          4 SE PINEVILLE          32.10N 89.36W
12/25/2015                   SMITH              MS   LAW ENFORCEMENT

            CHICKEN HOUSE DAMAGED WITH TIN ROOF PARTIALLY OFF ALONG
            WITH TREES DOWN. OCCURRED ALONG CO ROAD 529. RESIDENTS
            WITNESSED THE TORNADO MOVE THROUGH THE AREA.

0447 PM     TSTM WND DMG     2 SE HICKORY            32.30N 89.00W
12/25/2015                   NEWTON             MS   LAW ENFORCEMENT

            TREE DOWN

&&

CME
Special weather statement, Dec 25, 8:21 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CST FRI DEC 25 2015

LAZ025-MSZ059-260245-
TENSAS LA-JEFFERSON MS-
821 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT TENSAS PARISH IN NORTHEASTERN
LOUISIANA AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 845 PM CST...

AT 820 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR 20 MILES NORTHEAST OF FERRIDAY...MOVING NORTHEAST AT
35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ST. JOSEPH AROUND 830 PM CST.
  LAKE BRUIN AROUND 835 PM CST.
  NEWELLTON AROUND 845 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3220 9136 3220 9132 3222 9129 3217 9117
      3213 9116 3212 9111 3213 9108 3212 9105
      3205 9110 3208 9114 3207 9116 3205 9116
      3204 9111 3198 9116 3196 9119 3194 9119
      3178 9131 3185 9150
TIME...MOT...LOC 0220Z 205DEG 28KT 3189 9137

GRG
Special weather statement, Dec 25, 8:29 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST FRI DEC 25 2015

LAZ016-023>025-260300-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
829 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA...
SOUTHEASTERN FRANKLIN...SOUTHWESTERN MADISON AND NORTHWESTERN TENSAS
PARISHES UNTIL 900 PM CST...

AT 829 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COOTER POINT...OR 17 MILES SOUTHEAST OF WINNSBORO...MOVING
NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWLIGHT AROUND 850 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3181 9154 3192 9170 3230 9142 3213 9117
TIME...MOT...LOC 0229Z 218DEG 33KT 3193 9157

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:21 PM CSTSpecial Weather StatementJANTensas24 min
Dec 25, 8:29 PM CSTSpecial Weather StatementJANTensas31 min
Dec 25, 8:59 PM CSTSevere Thunderstorm WarningJANTensas46 min
Dec 25, 10:43 PM CSTSpecial Weather StatementJANMorehouse, Richland, West Carroll47 min
Dec 25, 11:22 PM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll113 min
Dec 26, 12:06 AM CSTSevere Thunderstorm WarningJANEast Carroll, West Carroll39 min
Dec 26, 12:32 AM CSTFlash Flood WarningJANWest Carroll3 hr
Dec 26, 12:46 AM CSTSevere Thunderstorm WarningJANEast Carroll, West Carroll29 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.